MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NS7TCD8L174HS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed. a manufacturing record evaluation was performed for the finished device 30108659m number, and internal action was found during the review.Concomitant products: non biosense webster, inc.- st.Jude medical sl-2 transseptal sheath; non biosense webster, inc.¿ st.Jude medical brk transseptal needle.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a female patient in their mid-eighties underwent an atrial fibrillation (afib) ablation procedure with a navistar¿ ds electrophysiology catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, there was a drop-in patient¿s blood pressure.Cardiac tamponade was confirmed by echo.Pericardiocentesis was performed to remove 250 cc of fluid from the pericardium.Blood transfusion was also performed.The patient was reported to be in stable condition after pericardial drainage.The patient stayed overnight in the intensive care unit (icu).Patient¿s outcome is fully recovered.Patient¿s anatomy was cited as a factor that might have contributed to the adverse event (large patient).Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related, the physician assumed the event occurred during the ablation.No error messages were observed on any biosense webster, inc.Equipment during the procedure.Transseptal puncture was performed with a st.Jude medical sl-2 transseptal sheath and a brk transseptal needle.A st.Jude medical sl-2 8fr sheath was used during the case.The generator was being used in temperature control mode wat the time of the injury, the settings included 60 watts, 55 degrees and 40 seconds.The impedance varied from 92-106 ohms.The total number of ablations done was 108.The patient received anticoagulant (unspecified) with an activated clotting time (act) range between 300-350 seconds.

Brand Name
NAVISTAR¿ DS ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8463027
Report Number2029046-2019-02901
Device Sequence Number16191195
Product Code OAD
UDI-Device Identifier10846835000580
UDI-Public10846835000580
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P010068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Catalogue NumberNS7TCD8L174HS
Device Lot Number30108659M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight88